What Does Amoxicillin Rash Look Like

Amoxicillin is a popular peniciliin drug on removing bacteria inside the body. There are reactions however of taking this drug and that includes rashes. Other antibiotics such as ampicillin may also cause rashes to the patient. These rashes look a lot like measles which in most cases is not itchy at all. Children are the most prone to these rashes during medication. It may appear 1 to 2 weeks after taking the drug. The rash itself may not mean that the patient has allergy on amoxicillin. The patient may still use the drug in the future if necessary.

Generally, symptoms include red or pink spots and the rashes will mostly start at the trunk of the patient. Spots can be either small or large buy usually smaller spots are more dominant. There are instances that rashes may reach to the face and to the other parts of the body. The rash would usually last for about 1 to 6 days. Treatment may not be necessary if symptoms are mild. The patient may continue to take the drug until the patient finishes the medication. If things go worse for the patient, it may be another thing and the patient should go to the hospital. One particular example would be the Steven Johnson syndrome which is as well caused by drug reactions. This reaction could be fatal and but as I said, this can rarely happen. The patient should therefore discontinue taking the drug after symptoms arises.

The cause is basically unknown but there are several factors depending on different situations that lead to these rashes. There are cases that these rashes have been caused by the infection being treated itself so taking amoxicillin may be essential to get rid of the infection and to avoid further complications.

Some said that taking oatmeal baths and applying Benadryl may suppress the problem. Benadryl will help in relieving itchiness if there are. Oatmeal baths are good in removing the rashes. Furthermore, you may consult your doctor for other products to relieve the symptoms.

Remember that if symptoms get worse, such as spots becoming itchy and rashes becoming hives, you should call the doctor immediately to diagnose the reaction as early as it can. You should also contact your doctor if the rashes aren’t still disappearing even after a week. Drug reactions can be fatal sometimes if not taken seriously. Symptoms may vary too depending on every drug.

Leave a Reply